I still have my gallbladder, but have been taking PPIs for over 4 years now. I have the same problem as you, with the horrible pain and nausea that gets worse when I need to eat. I've also noticed that I can only eat a little amount or the nausea will return with a vengeance. I think it is gastritis. I've been diagnosed with gastritis twice (via biopsy with upper endoscopy); I was taking double dose PPIs at the time. I'm currently seeing a GI doctor to find out about this stomach pain. I figure either the aciphex I'm taking isn't working as well as it should and the acid is causing the gastritis, or since I've had this consistently for the past several years, something else is also contributing to the gastritis? An h. pylori infection can also cause gastritis, as can other things besides acid reflux. I think it is something you should definitely investigate further.
Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan